MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 7X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 7X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231831
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Depuy synthes mitek received and evaluated the complaint device.Visual inspection revealed the device was broken in three pieces.The screw was broken towards its distal end along the screw thread.The pattern of the screw break along the thread line indicates potential use of excess torsion during insertion.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality, or using incorrect instrumentation for preparing the bone hole; however, the root cause of this specific device failure cannot be conclusively determined.No nonconformances were identified for this part-lot number combination per qlik query executed 11/21/2018.Review of the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of devices released to distribution.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.No nonconformances were identified for this part-lot number combination per qlik query executed 11/21/2018.Review conducted per (b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.Udi: (b)(4).
 
Event or Problem Description
It was reported that after the acl graft was prepared, a tunnel was performed in the femur, the guide for the screw was inserted in the femur, the screw was inserted over the nitinol guide-wire and upon the second femur of the screw using the screwdriver, a crack was heard and the screw broke in several pieces.The surgeon used a peek interference screw to complete the procedure with a 30 minute delay.

Brand Name
MILAGRO ADVANCE SCREW 7X30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8286006
Report Number1221934-2018-53005
Device Sequence Number16679640
Product Code HWC
UDI-Device Identifier10886705023301
UDI-Public10886705023301
Combination Product (Y/N)N
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number231831
Device Lot Number3888667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2016
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1